Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 1012, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 17, 2012, 4:24 PM PDT. It took effect at Jun 17, 2012, 11:00 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2012, 4:24 PM PDT (23:24 UTC)
- In effect from
- Jun 17, 2012, 11:00 PM PDT
- Expired
- Jun 18, 2012, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
471 WHUS76 KSEW 172324 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 424 PM PDT SUN JUN 17 2012 PZZ131-132-180730- /O.UPG.KSEW.SC.Y.1010.000000T0000Z-120618T0900Z/ /O.NEW.KSEW.GL.W.0051.120617T2324Z-120618T0600Z/ /O.NEW.KSEW.SC.Y.1012.120618T0600Z-120618T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 424 PM PDT SUN JUN 17 2012 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-180600- /O.EXA.KSEW.SC.Y.1010.000000T0000Z-120618T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 424 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WIND...WEST 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-180600- /O.CON.KSEW.SC.Y.1010.000000T0000Z-120618T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 424 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...SOUTHWEST 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-180300- /O.CON.KSEW.SC.Y.1011.000000T0000Z-120618T0300Z/ PUGET SOUND AND HOOD CANAL- 424 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND...SOUTH TO SOUTHWEST 15 TO 25 KNOTS SOUTH AND CENTRAL PUGET SOUND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-180700- /O.CON.KSEW.SC.Y.1011.120618T0000Z-120618T0700Z/ ADMIRALTY INLET- 424 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND...NORTHWEST 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-180730- /O.CON.KSEW.SC.Y.1011.120618T0600Z-120618T2000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 424 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT MONDAY... * WIND...WEST TO NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
684 WHUS76 KSEW 180341 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 841 PM PDT SUN JUN 17 2012 PZZ131-132-180900- /O.CON.KSEW.GL.W.0051.000000T0000Z-120618T0600Z/ /O.CON.KSEW.SC.Y.1012.120618T0600Z-120618T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 841 PM PDT SUN JUN 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WIND...WEST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-180600- /O.CON.KSEW.SC.Y.1010.000000T0000Z-120618T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 841 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-180700- /O.CON.KSEW.SC.Y.1011.000000T0000Z-120618T0700Z/ ADMIRALTY INLET- 841 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-181145- /O.CON.KSEW.SC.Y.1011.120618T0600Z-120618T2000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 841 PM PDT SUN JUN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT MONDAY... * WIND...WEST TO NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 3:30 PM PDT, 54 minutes earlier.
Area forecast discussion, Jun 17, 3:30 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PDT SUN JUN 17 2012
.SYNOPSIS...ANOTHER ROUND OF MOSTLY CLOUDY SKIES AND BELOW NORMAL
DAYTIME HIGHS IN STORE FOR WESTERN WASHINGTON AS AN UPPER LEVEL LOW
MOVES OVER THE AREA LATER TONIGHT INTO MONDAY. A WEAKER LOW WILL
MOVE APPROACH THE AREA ON TUESDAY. A BREAK IN THE ACTION IS FORECAST
FOR THE MIDDLE OF THE WEEK BEFORE ANOTHER LOW MOVES INTO THE AREA BY
NEXT WEEKEND.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS PRETTY WELL DEFINED
CONVERGENCE ZONE OVER SNOHOMISH COUNTY EXTENDING BACK TOWARD THE
NORTHERN PORTION OF THE KITSAP PENINSULA. THE COMBINATION OF
WESTERLY FLOW ALOFT AND THE CONVERGENCE ZONE TO THE NORTH HAS LEFT A
CLEAR AREA OVER THE CENTRAL SOUND CENTERED AROUND BAINBRIDGE ISLAND.
CLOUDY TO MOSTLY CLOUDY SKIES OVER THE REMAINDER OF THE FORECAST
AREA. DOPPLER RADARS INDICATING SHOWERS MAINLY IN THE CONVERGENCE
ZONE AND ALONG THE COAST. FORECAST IDEAS FROM THIS MORNING STILL
INTACT. SHOWER ACTIVITY THIS EVENING WILL BE MAINLY ALONG THE
COAST...OVER THE MOUNTAINS AND IN THE CONVERGENCE ZONE. UPPER LEVEL
LOW WHICH WAS BACK NEAR 53N/140W AT 16Z THIS MORNING IS NOW NEAR
51N/135W. BY 12Z MON THE UPPER LEVEL LOW WILL BE RIGHT OVER WESTERN
WASHINGTON. SHOWER ACTIVITY WILL INCREASE OVER THE ENTIRE AREA AS
THE LOW APPROACHES LATER TONIGHT INTO EARLY MONDAY MORNING. UPPER
LEVEL LOW MOVING EAST OF THE CASCADES BY 18Z MONDAY LEAVING A
SIMILAR SCENARIO MONDAY AFTERNOON TO WHAT HAPPEN THIS AFTERNOON WITH
SHOWERS MOSTLY ALONG THE COAST...IN THE CONVERGENCE ZONE AND OVER
THE MOUNTAINS. WITH THE FLOW ALOFT BECOMING MORE NORTHWESTERLY
MONDAY MORNING BEHIND THE LOW THE CONVERGENCE ZONE WILL BE A LITTLE
FURTHER SOUTH THAN THIS AFTERNOONS CONVERGENCE ZONE.
A BIT OF A BREAK IN THE ACTION MONDAY NIGHT WITH A CONVERGENCE ZONE
STILL POSSIBLE. NORTHWESTERLY FLOW ALOFT WILL KEEP THE BEST CHANCES
FOR SHOWERS IN THE MOUNTAINS. ANOTHER UPPER LEVEL LOW DROPPING DOWN
IN THE NORTHWESTERLY FLOW ALOFT APPROACHING WESTERN WASHINGTON ON
TUESDAY. THIS LOW IS WEAKER THAN THE CURRENT LOW APPROACHING THE
AREA AND WILL STAY FURTHER TO THE NORTH. STILL NOT ENOUGH TO KEEP A
CHANCE OF SHOWERS OUT OF THE FORECAST JUST YET BUT MOST PLACES
SHOULD STAY DRY ON TUESDAY. HIGH TEMPERATURES FOR BOTH MONDAY AND
TUESDAY WILL REMAIN BELOW NORMAL WITH EVEN THE WARMER LOCATIONS NOT
GETTING OUT OF THE 60S.
FLOW ALOFT BECOMING MORE WESTERLY ON WEDNESDAY AS THE UPPER LEVEL
LOW TO THE NORTH TAKES A TURN TO THE WEST. LOW LEVEL ONSHORE
GRADIENTS WEAKENING TUESDAY NIGHT AND BY WEDNESDAY THE SURFACE
GRADIENTS GO NORTHWESTERLY. NO REAL RIDGING TO SPEAK OF ALOFT BUT
NOTHING EMBEDDED IN THE FLOW EITHER. WITH THE GRADIENTS TURNING
NORTHWESTERLY EXPECT SOME SUNSHINE ON WEDNESDAY ESPECIALLY IN THE
AFTERNOON. AS WE SAW EVEN TODAY...TEMPERATURES CAN RISE QUICKLY WITH
THE NEAR SOLSTICE SUNSHINE. WILL GO FOR HIGH TEMPERATURES BACK TO
NEAR NORMAL ON WEDNESDAY...MID 60S TO MID 70S.
.LONG TERM...EXTENDED MODELS IN GOOD AGREEMENT INITIALLY IN THE
EXTENDED PERIOD WITH THE UPPER LEVEL LOW OFFSHORE BEGINNING TO DIG
SOUTH AND THE FLOW ALOFT BECOMING SOUTHWESTERLY OVER WESTERN
WASHINGTON THURSDAY. SURFACE GRADIENTS NOT TURNING ONSHORE UNTIL
LATE IN THE DAY. AT THIS POINT IT LOOKS LIKE THIS WILL BE THE
WARMEST DAY OF THE WEEK WITH MANY PLACES IN THE 70S. SOME
DIFFERENCES IN THE MODELS START SHOWING UP ON FRIDAY AND SATURDAY
WITH THE GFS KEEPING THE UPPER LEVEL LOW ABOUT 200 MILES FURTHER TO
THE WEST THAN THE ECMWF. VORT LOBES EMBEDDED IN THE FLOW ALOFT
MOVING OVER WESTERN WASHINGTON FRIDAY AND SATURDAY. IF THE GFS
POSITION OF THE LOW IS CORRECT MOST OF THE SHOWER ACTIVITY WILL GO
BY TO THE WEST ON SATURDAY. THE BETTER CHANCE OF SHOWERS IS WITH THE
ECMWF SOLUTION. BOTH THE GFS AND ECMWF KEEP THE LOW SOMEWHERE OFF
THE COAST SUNDAY. NEEDLESS TO SAY...NOT VERY JUNE LIKE. NOTHING IN
THE ENSEMBLES TO FAVOR ONE MODEL OVER THE OTHER AT THIS POINT SO THE
EXTENDED FORECAST FOR FRIDAY THROUGH THE WEEKEND WILL LEAN TOWARD
CLIMATOLOGICAL POPS WITH TEMPERATURES A LITTLE BELOW NORMAL. FELTON
&&
.AVIATION...WESTERLY FLOW ALOFT OVER WASHINGTON TONIGHT. A WEAK
UPPER TROUGH IS EXPECTED TO SWING ONSHORE FROM THE GULF OF ALASKA
MONDAY WITH MORE COOL UNSTABLE AIR ALOFT. AT THE SURFACE...ONSHORE
FLOW WILL CONTINUE INTO MONDAY.
A PUGET SOUND CONVERGENCE ZONE DEVELOPED IN NORTH PUGET SOUND THIS
AFTERNOON AND SHOULD PERSIST THIS EVENING BEFORE EASING OVERNIGHT.
YET THE INCOMING UPPER TROUGH IS FORECAST TO ENHANCE SHOWERS ACROSS
MUCH OF WESTERN WASHINGTON BY MONDAY MORNING WITH CEILINGS DROPPING
INTO THE MVFR CATEGORY AND LOCALLY IFR.
UPPER TROUGH WILL CONTINUE EAST OF THE CASCADES BY MONDAY PM FOR
DECREASING SHOWERS AND RISING CEILINGS.
KSEA...SOUTH/SOUTHWEST WIND 10 TO 15 KNOTS WITH GUSTS 20 TO 25 KNOTS
EASING AFTER 03Z. CONVERGENCE ZONE EXPECTED TO STAY NORTH OF THE
TERMINAL. UPPER LEVEL TROUGH ASSOCIATED SHOWERS TO BEGIN BY 12Z MON
WITH MVFR CEILINGS EXPECTED. BUEHNER
&&
.MARINE...ONSHORE FLOW TO CONTINUE INTO MONDAY. HENCE SMALL CRAFT
ADVISORY WEST TO SOUTHWEST WIND FOR MOST WATERS. A PUGET SOUND
CONVERGENCE ZONE DEVELOPED IN THE NORTH SOUND THIS AFTERNOON WITH
NORTHERLY WINDS NORTH OF SEATTLE THAT SHOULD EASE OVERNIGHT.
THE LOW LEVEL ONSHORE FLOW PATTERN SHOULD WEAKEN TUESDAY WITH LOW
LEVEL GRADIENTS BECOMING MORE NORTH TO SOUTH WEDNESDAY AND THURSDAY
AS A RIDGE OF HIGH PRESSURE BUILDS ALONG THE BRITISH COLUMBIA COAST.
BUEHNER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT WEST ENTRANCE STRAIT OF
JUAN DE FUCA.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:42 AM PDT | Small Craft Advisory | SEW | 47 hr | |
| Jun 17, 4:24 PM PDT | Gale Warning | SEW | 7 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.